Alert archive / Connecticut / Wind Advisories in 2022
Wind Advisory 10, NWS New York, NY
NWS New York, NY issued this wind advisory at Nov 29, 2022, 3:35 PM EST for 4 counties in Connecticut; 4 counties in New York. It took effect at Nov 30, 2022, 11:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 3:35 PM EST (20:35 UTC)
- In effect from
- Nov 30, 2022, 11:00 AM EST
- Expired
- Nov 30, 2022, 7:13 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS71 KOKX 292035 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 335 PM EST Tue Nov 29 2022 CTZ005>012-NYZ078>081-177-179-300915- /O.NEW.KOKX.WI.Y.0010.221130T1600Z-221201T0200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 335 PM EST Tue Nov 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut and southeast New York. * WHEN...From 11 AM to 9 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
695 WWUS71 KOKX 300806 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 306 AM EST Wed Nov 30 2022 NYZ075-176-178-302100- /O.EXA.KOKX.WI.Y.0010.221130T1600Z-221201T0200Z/ Kings (Brooklyn)-Northern Queens-Southern Queens- 306 AM EST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kings (Brooklyn), Northern Queens and Southern Queens Counties. * WHEN...From 11 AM this morning to 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ005>012-NYZ078>081-177-179-302100- /O.CON.KOKX.WI.Y.0010.221130T1600Z-221201T0200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 306 AM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut and southeast New York. * WHEN...From 11 AM this morning to 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
718 WWUS71 KOKX 302010 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 310 PM EST Wed Nov 30 2022 CTZ005>012-NYZ075-078>081-176>179-010200- /O.CON.KOKX.WI.Y.0010.000000T0000Z-221201T0200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 310 PM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brooklyn and Queens, Long Island, and southern Connecticut. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
705 WWUS71 KOKX 010013 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 713 PM EST Wed Nov 30 2022 CTZ005>012-NYZ075-078>081-176>179-010115- /O.CAN.KOKX.WI.Y.0010.000000T0000Z-221201T0200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 713 PM EST Wed Nov 30 2022 ...WIND ADVISORY IS CANCELLED... Winds have weakened this evening and will continue to remain below Advisory levels for the rest of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:41 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 29, 12:41 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
1241 PM EST Tue Nov 29 2022
.SYNOPSIS...
High pressure remains in control today and tonight, then a strong
cold front passes through during the late afternoon to early evening
hours of Wednesday. High pressure builds in for Thursday and slides
off the East Coast late Friday into Friday night. A frontal
system affects the area Saturday and pushes off the East Coast
Saturday night. High pressure builds in for the remainder of the
weekend. The next frontal system may affect the area on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Updated temperatures and dew points to reflects cooler than
expected observations due to increased cloud cover over much of
the wester half of the area. Lowered high temperatures today as
a result as well.
High pressure will be overhead this morning before shifting
offshore this afternoon. Clouds lower and thicken tonight ahead
of an approaching storm system, but it looks like any rainfall
should hold off through the night. A couple of hi- res models
show some showers sneaking into the Lower Hudson Valley as well
as far eastern LI and SE CT, but most of the guidance keeps
everywhere dry for the entire night. Will therefore keep with a
dry forecast. Low temperatures above normal with hourly temps
probably rising overnight as clouds thicken and a light SE-S
flow develops.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Deepening surface low pressure will be tracking north of the Great
Lakes Wednesday morning and through eastern Canada into Wednesday
night. A warm front will be developing north of the region, and the
area will be in a warm airmass for Wednesday. A deep moisture
feed from the Gulf of Mexico will bring increasing moisture
into the region with precipitable water values increasing to
around 1.25 inches by afternoon. Strong frontal forcing ahead a
trailing cold front will allow for a period of moderate to
briefly heavy rainfall, especially later in the afternoon and
into the early evening hours when the cold front shifts through.
There is a little surface and elevated CAPE, but thinking that
chances of thunder are too low for any mention in the forecast
at this time. The forward speed of the cold front plus
anticipated rain amounts should preclude flooding impacts.
The main concern with this system is a threat of strong winds/gusts
Wednesday afternoon and evening. A 925mb low level jet of 60-70kt
is progged to shift through some of the eastern half of the
forecast area ahead of the cold front. There will also be a
rapid pressure fall/rise couplet with the passage of the cold
front which would enhance the potential of strong gusts.
Confidence in reaching wind advisory criteria is overall higher
along coastal areas where there will be stronger winds aloft
(Brooklyn/Queens/LI/CT Coast), but still cannot completely rule
out a gust or two into advisory criteria elsewhere right along
the cold front passage. After collaboration with the surrounding
offices, have decided to hold off on issuing Wind Advisories
and allow subsequent shifts assess newer guidance to fine tune
any headline issuance. Winds at the top of the mixed layer
behind the cold front will be only around 30 kt, so no concerns
for strong gusts after early evening.
It remains breezy on Thursday as high pressure builds in from the
west behind the storm system. Looks like a mostly sunny day with
highs below normal - mostly in the mid 40s. Winds diminish Thursday
night, and radiational cooling will help temperatures fall into the
20s for inland areas and Pine Barrens region. Meanwhile, lows 30-35
expected for coastal spots.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure pushes off the East Coast late Friday afternoon into
Friday evening, with some minor ridging aloft. Some weak warm
advection on Friday will allow for some warmer temperatures, with
highs a few degrees warmer than Thursday.
Deterministic models have come in better agreement with the timing
of the next frontal system, which looks to impact the area on
Saturday, pushing off shore by Saturday night. A prefrontal trough
appears to set up that will bring the bulk of the precipitation
Saturday afternoon, with some light rain associated with the actual
front for the first half of Saturday night. Right now, the entire
event looks to be around a quarter of an inch or less, but do expect
some fine tuning as we approach the end of the week.
Increasing southerly flow on Saturday ahead of the warm front will
allow for continued warm advection, pushing temperatures into the
50s for high temperatures. Conditions will be breezy, especially
just before and after the cold frontal passage.
High pressure builds in for Sunday. Drier and cooler air moves in
behind the front, with highs in the 40s to around 50 for highs.
Winds diminish as the pressure gradient relaxes.
The next chance for precipitation may come as early as Sunday night,
with a slight chance of precipitation. Deterministic models are dry,
but some of the members of ensemble models are bringing in moisture
earlier than the deterministic models due to timing differences with
the approach of a warm front to our southwest. If precipitation
comes in early enough, some wintry precipitation is possible, even
along the coast. However, it would be light, and likely mixed with
rain. The best chance for any wintry precipitation will be north and
west of New York City Monday morning, with a changeover to rain by
the early afternoon.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
High pressure over the terminals this afternoon moves offshore
tonight. A strong cold front approaches Wednesday morning and
afternoon, moving across the region in the evening.
Mainly VFR through tonight with some pockets of bkn030 possible
across the Lower Hudson Valley this afternoon. Otherwise,
bkn035-bkn040 should persist into the evening, possibly
overnight. Ceilings should lower to MVFR Wednesday morning, and
then IFR Wednesday afternoon. Showers begin to develop in the
morning, becoming widespread in the afternoon.
Winds this afternoon will be light, generally around 5 kt or
less. Wind direction could be variable, but coastal terminals
should become SE-E. SE winds gradually increase overnight, then
more rapidly Wednesday morning. SE winds around 15 kt with gusts
25-30 kt possible by midday, then 15-20 kt with gusts 35-40 kt,
especially near the coast in the afternoon. LLWS will occur late
morning into the afternoon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
BKN035 may persist become SCT a few hours earlier than indicated
in TAF this afternoon/evening. MVFR ceilings are possible
late tonight.
Start time of wind gusts and LLWS Wednesday may be off by 1-3
hours. Peak gusts around 45 kt possible Wednesday afternoon at
JFK and LGA.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday Afternoon-Night...IFR in afternoon with showers,
becoming VFR in the evening. S winds 15-20 kt with G30-40 kt in
the afternoon. Winds shift to W in the evening with G25-35 kt
into overnight. LLWS in the afternoon.
.Thursday...VFR. W winds G25-30kt, diminishing at night.
.Friday...VFR.
.Saturday...MVFR or lower possible. Chance of showers. S/SW
winds G25-30kt.
.Sunday...VFR. NW wind gusts 15-20 kt.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
High pressure overhead today will promote winds of 10 kt or less
through around midnight tonight before winds begin to increase late
at night. Seas average 2-3 ft during this period.
Southerly flow will be increasing Wednesday ahead of a strong cold
front. Gale force gusts are anticipated on all waters Wednesday
afternoon. Even sustained winds will be approaching gale force on
the ocean waters just ahead and behind the cold front late Wednesday
afternoon into Wednesday evening. Gales will continue into the
evening hours on the non ocean waters and through Wednesday night on
the ocean waters. A Gale Warning is now in effect for all of the
forecast waters beginning 17Z Wednesday, continuing until 05Z
Thursday for the non ocean waters, and 11Z for the ocean. A gusty
northwest flow will then keep SCA conditions on all waters through
Thursday evening on the the non ocean waters, and through Thursday
night on the ocean.
With high pressure expected to be over the waters for Friday winds
and seas will be below SCA levels. Then southerly flow increases
once again ahead of the next cold front Friday night into Saturday
and SCA conditions are expected to develop Friday night on the ocean
waters, and Saturday on the non ocean waters, and then continue into
Saturday night.
&&
.HYDROLOGY...
Total rainfall for Wednesday into Wednesday night still expected to
be mostly 0.50 - 0.75 inch, so no hydrologic impacts are expected
now through next Tuesday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning from noon Wednesday to midnight EST Wednesday
night for ANZ331-332-335-338-340-345.
Gale Warning from noon Wednesday to 6 AM EST Thursday for
ANZ350-353-355.
&&
SYNOPSIS...JC/JP
NEAR TERM...JC/MW
SHORT TERM...JC
LONG TERM...JP
AVIATION...DS
MARINE...JC/JP
HYDROLOGY...JC/JPHazardous weather outlook, Nov 29, 3:54 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New York NY 354 AM EST Tue Nov 29 2022 ANZ350-353-355-301100- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 354 AM EST Tue Nov 29 2022 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-301100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 354 AM EST Tue Nov 29 2022 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-301100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 354 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:53 AM EST | Gale Warning | OKX | 50 hr |
Nearby
Wind Advisories in Connecticut, 2022Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.